MAUDE Adverse Event Report: EXTENSION SET; SET, ADMINISTRATION, INTRA

EXTENSION SET; SET, ADMINISTRATION, INTRA
Model Number 470172
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: end user reports: "iv tubing was stuck connected to extension set.Rn pulled on tubing to remove.Plastic piece broke off of iv tubing in extension set causing a vacuum where the patient's blood began pouring out of the extension set." note: extension set was attached to non-b.Braun pump infusion set.No injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was provided for evaluation.The set was decontaminated and visually evaluated.A competitors set was also returned and found that the competitors pc broke in the b.Braun extension set caresite valve.Based on the evaluation results, the reported defect is not confirmed to be a manufacturing defect.Previous engineering testing cited a probable root cause could be alcohol exposure of certain male adapters, which can lead to difficulty removing or breakage of male luer tapers when connected to female luers.Per the ifu, "swab top lad vigorously for 15 seconds with 70% isopropyl alcohol and allow to air dry prior to use." please note the air drying of the alcohol prior to use.Review of the discrepancy management system (dsms) database was performed for the reported lot number and no abnormalities or non-conformances were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
EXTENSION SET
Common Device Name
SET, ADMINISTRATION, INTRA
MDR Report Key12172290
Report Number2523676-2021-00213
Device Sequence Number1631846
Product Code FPA
UDI-Device Identifier04046964580215
UDI-Public04046964580215
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K083723
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model Number470172
Device Catalogue Number470172
Device Lot Number0061769344
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 07/07/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/15/2021
Supplement Report FDA Received Date08/30/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1